MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-032
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 4 year old patient brought to the cardiac catheterization (cath) laboratory for patent ductus arteriosus (pda) and atrial septal defect (asd) closure procedure.The pda closure was done first and without incident using a 3 mm x 6 mm amplatzer piccolo occluder.Next asd was closure attempted with a 25mm amplatzer multi-fenestrated septal occluder - cribriform.Upon deployment of the occluder on the septum, the patient was noted to have developed 2nd degree heart block.The patient remained hemodynamically stable, and was observed for approximately 10mins at which point converted spontaneously back to normal sinus rhythm.The device was then released from the cable and the patient was noted to have gone back in second degree heart block.The patient was again monitored and electrophysiologist (ep) was consulted.The recommendation was made to administer a dose of steroids.The patient remained hemodynamically stable and eventually converted back to normal sinus rhythm approximately 30 minutes after the device was released.The patient was sent back to the room and keep on telemetry monitoring over night.The next morning the patient was noted to again be in 2nd degree heart block and the decision was made to remove the device.The patient was brought back to the cath lab and the device was removed without incident using a 15mm snare and a 12fr cook sheath.The 2nd degree heart block persisted post device removal and the patient was kept overnight for observation.The patient converted back to normal sinus rhythm the following day and was discharged in stable condition.The patient remained hemodynamically stable throughout the procedure and hospital course and no adverse events was observed at time of discharge.On an unknown date, a 28mm amplatzer septal occluder was chosen for the closure of a large asd measuring 28 x 26 x 24 using an unknown delivery system.The 28mm was too small and 30mm was attempted, which also appeared too small.Finally a 9-asd-032 was implanted, which appeared to be appropriately sized and well seated and the device was released.On follow up echocardiogram (echo) the next morning, it was noted that the device was embolized into the main pulmonary artery.The patient was stable and asymptomatic.After discussing options with the patient, the patient was referred for surgical retrieval of the 32mm occluder and closure of the asd.The patient was reported stable.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and that the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause of the reported device embolization could not be conclusively determined.It is possible that the patient's condition (inadequate and floppy rims) contributed to the reported embolization; however, this cannot be confirmed.The reported surgical intervention was a result of case-specific circumstances as the device was removed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21806454
Report Number2135147-2025-01862
Device Sequence Number7408616
Product Code MLV
UDI-Device Identifier00811806010236
UDI-Public(01)00811806010236(17)250930(10)7695170
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number9-ASD-032
Device Catalogue Number9-ASD-032
Device Lot Number7695170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale
Patient Weight14 KG